← Return to Correlation between increased neuropathy pain and fluid retention?

Discussion
Comment receiving replies
@jeffrapp

I don't know any specific relationship between "fluid retention" and PN.
Is your retention in your lower legs, so that you can push on the skin with your thumb and leave a cavity, or pit?
Many things can cause that type of edema, called pitting peripheral edema.
To the extent that edema can reduce the circulation in your skin, it probably can make the PN worse.
Are you taking gabapentin or lyrica? They are known to cause peripheral edema. That has happened to me, I cut back on the dose, and the edema mostly went away. I'm now trying to get off it completely, in order to see if it is working. I'm down to 150 mg of lyrica a day (from 450 mg) and still can't say for sure.
Hope that helps

Jump to this post


Replies to "I don't know any specific relationship between "fluid retention" and PN. Is your retention in your..."

Thanks @jeffrapp – excellent information and pretty much what my doctor told me before scheduling a lymphoscintigram for me. That test was an eye opener for me since it was a most of the day affair to do the test.

Thanks @jeffrapp – I do not have fluid retention in any one specific area – but based on how just generally allover bloated I felt yesterday and my need to get up and go to the bathroom last night – I assumed I was suffering from fluid retention…

Yes – I have switched from Gabapentin (which gave me horrific nightmares, impacted memory, etc) to Lyrica – 100 mg/day (the only side effect so far is weight gain). It had been working well – but yesterday the burning of my feet made me absolutely miserable from mid-morning until I fell asleep, and they are burning again today…

  Request Appointment